|kidney stones and Atripla
Sep 10, 2008
I've a friend and I are both taking Atripla for over a year. I understand that kidney failure could be one of the side effects. My friend found out about a month a go he had a kidney stone. Today he was told he had stones in both kidneys now and more than what it showed a month ago. I guess my question is. Can Atripla make your kidneys produce stones?
| Response from Dr. Frascino
Some antiretrovirals, such as Crixivan, have been associated with kidney stones. However, please note the vast majority of kidney stones are not related to HIV drugs. Atripla has not been associated with kidney stones; however, tenofovir, one of the components of Atripla, has been associated with some kidney problems, but not the production of kidney stones.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Alternatives To Atripla For Kidney Problems
- Tenofovir Side Effects And Kidney Stones
- Is Itchy Scrotum A Symptom Of HIV?
- Loose Stool After Insertive Anal Sex With Condom What Are The Chances Of HIV
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.